Feeling extremely lethargic and tired at low dose.

Does buprenorphine treat depression? Is my depression from Suboxone? Will Suboxone treat bipolar? Will naltrexone or Vivitrol make me depressed?
Post Reply
gdstring123
New Poster
New Poster
Posts: 1
Joined: Sun Jun 22, 2014 12:10 am

Feeling extremely lethargic and tired at low dose.

Post by gdstring123 » Sun Jun 22, 2014 12:39 am

Hi everyone,

I've been on suboxone for a few years now and I have decided about a year ago to slowly ween myself down. I've made it down to about .5mg a day, sometimes slightly more, and sometimes a little less. I didn't really have any problems going down in such a gradual way, until the past two weeks I have been feeling so tired and lethargic. I can barely finish the things that I need to do in my day, before I'm totally spent and all I want to do is lay down and watch a movie or listen to music. I feel like I'm in a limbo between mild withdrawal and a state of just of no emotional output whatsoever.

The weird thing is I've been on the dose for about 4 months, so why now? During the past 4 months it wasn't too bad, I didn't feel great, but this is a whole other level. I have a pretty busy life, so it has been easy for me to work hard all day without ever really craving more, but at night is when it's harder. That's when the monkey has time to tap on my shoulder and convince me that I deserve this, since I worked so hard and achieved so much. This has been my problem from the beginning, for the past 15 years I have achieved a lot, but when I would encounter down time, that's when I would indulge and eventually slip back into heroin or oxy use. Every-time I would get clean, within a month I would become a "socially acceptable functioning alcoholic", but after 6 moths of that I would feel even worse than the opiate I just escaped from, and of course I would find my way back to that sweet emptiness that I have always craved. When I'm off opiates I'm almost manic, way too alert and attentive, nothing gets by me, and my emotional output is on full-bore all day long, not to mention terrible insomnia.

I'm afraid that when I do get off, that this reality will come back and that state of being will be worse or at least as bad as a full-blown opiate addiction. This is probably why I've been stuck at the same small dose these past months.

So here are my questions for anyone kind enough to help me out:

Has anyone heard of this problem with the small dose feeling, even after adjusting to that dosage for months? If so then what can be done?

Has anyone used opiates in order to silence a manic/high-energy-mind, and if so how did you deal with that during sobriety?

Thanks!

User avatar
rule62
Moderator
Moderator
Posts: 2693
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Feeling extremely lethargic and tired at low dose.

Post by rule62 » Thu Jul 03, 2014 11:49 pm

"Has anyone heard of this problem with the small dose feeling, even after adjusting to that dosage for months? If so then what can be done?

Has anyone used opiates in order to silence a manic/high-energy-mind, and if so how did you deal with that during sobriety?"


Hi gds123, and welcome to our forum. I know it took awhile for an answer to get back to you but the questions you ask are not easy ones to answer. I'll give it my best shot.

I get a more high energy-mind while taking Suboxone. Someone else mentioned it could be the naloxone but I doubt it. Manic? I get it in a very small degree so I'm not qualified to comment on either of those. Does dosing with Suboxone help for your manic/high-energy mind?

The small dose you're on will still make you feel sleepy and tired. Fatigue sounds more like withdrawal. Go up maybe .25 mg's and see if it improves. If it does, stick with that dose. Or try some vitamin B-12 and see if that helps. It surely helped me.

Do you have a support group or friends to help you through this? Please don't stop taking Suboxone unless you are positive you want off. The relapse rate is terrible so be careful and truthful with yourself. Post here often and you'll get replies.

Good luck and let us know how you're doing.

rule
Don't take yourself so damn seriously

FrannieFree
New Poster
New Poster
Posts: 1
Joined: Thu Nov 20, 2014 2:23 pm

Re: Feeling extremely lethargic and tired at low dose.

Post by FrannieFree » Thu Nov 20, 2014 3:10 pm

I have experienced the same thing...since lowering my dose to 1mg and further. I attribute it to the "less is more" theory. At doses of 2mgs and less, it's actually the metabolite norbuprenorphine being utilized by the brain, which acts as an agonist. A very strong one at that. It's not a pleasurable feeling though, especially since I am trying to get away from a life of feeling and being medicated all the time!
I hope this helps.... Also if anyone has anything to add or correct, I would sincerely appreciate any thoughts.

User avatar
Amy-Work In Progress
Moderator
Moderator
Posts: 4819
Joined: Thu Feb 23, 2012 2:42 am

Re: Feeling extremely lethargic and tired at low dose.

Post by Amy-Work In Progress » Thu Nov 20, 2014 11:43 pm

Frannie, I just want to say welcome! We can always use members around here who know some of the science behind the medication, so I hope you stick around.

I feel confident that you are correct in your description of being on lower amounts of bupe. People react differently on that dose, however. I think some folks start to feel their dose as more of a positive feeling. If they are tapering just for the heck of it and aren't expecting to feel good from their dose, but it happens, they may get stuck on enjoying that feeling and not go further in their tapering. So I tend to think that tapering below 2-4mg may be in advisable unless a person is very determined to taper all the way off. What are your thoughts on that?

Amy
Done is better than perfect!

Laffertyk
3 Months or More
3 Months or More
Posts: 92
Joined: Thu Jun 04, 2015 3:49 pm

Re: Feeling extremely lethargic and tired at low dose.

Post by Laffertyk » Sun Aug 02, 2015 11:40 am

I'm still new to subs, and have not really stabilized dose wise...and I'm still on the high side, 6mg a day...4 mg if I'm not working. Need to get this sorted out, I know.

My doctor thinks that I have ADHD, and that it could be the reason I became addicted to opiates. I think his experience is mostly with today's pill takers, though. I mean, yes, opiates give me energy and help me focus, but my first love was heroin and one cannot say someone on heroin is focused. My favorite part of the high was being pretty much unconscious. I started heavy on the pills because once I was addicted, I needed something I could take at work, or in other situations where I needed to be functional, not nodding off. I did both, usually pills during the day, heroin at night. Sometimes the other way around, it just depended on what I had and what I was doing. I don't think I'm manic, but who knows. I've been using drugs in one form or another since I was 14, so sometimes I really don't know what I am.

But yes, I do think that depending on your brain chemistry, opiates can help manic types to focus. Also, I also had that extremely debilitating fatigue you mention when I stopped methadone....same thing as you, just wanted to be flat on my back, listening to music. No energy for anything. Hope you feel better soon!

neversorry
New Poster
New Poster
Posts: 1
Joined: Sat Mar 24, 2018 10:31 am

Re: Feeling extremely lethargic and tired at low dose.

Post by neversorry » Sat Mar 24, 2018 10:38 am

Hello
I'm in quite the same stuation here. I
cannot function to well, I wonder if it has something to do with the liver and how it is processing the suboxone. I have a been told years ago that any relaxant is bad on MY liver. So here I have all these oxy's that I must get rid of and will be taking nothing at all because I've been told that they will not have any effect anyway. In your opinion is that correct? thankyou in advance

User avatar
rule62
Moderator
Moderator
Posts: 2693
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Feeling extremely lethargic and tired at low dose.

Post by rule62 » Sat Mar 24, 2018 11:30 am

neversorry, if you're on Suboxone or Buprenorphine then taking any oxy's will have no effect on the mind but it will still help relieve some pain issues.

I had some surgery back in '12 and they only gave me Lortab 10's to help with the pain. That medication did nothing at all because I foolishly stopped taking my Suboxone before the surgery. Now I know better. What I should have done was stick with a low dose and ask for something stronger to help with the pain. You won't get high from it but it will still help with any pain.

Why don't you post your story in the Introductions section? Welcome here!
Don't take yourself so damn seriously

Post Reply